Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 27, NWS Shreveport, LA

June 28, 2001Wood County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 28, 2001, 1:39 AM CDT for Wood County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2001, 1:39 AM CDT (06:39 UTC)
Expired
Jun 28, 2001, 7:30 AM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Wood County, TX

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1970 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 280639
FFWSHV
TXC499-281230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 AM CDT THU JUN 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WOOD COUNTY IN NORTHEAST TEXAS

* UNTIL 730 AM CDT

* AT 139 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
INDICATED THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL MOVING OVER 
THE SAME AREA.  ANOTHER ONE TO THREE INCHES COULD FALL OVER THE NEXT 
HOUR OR TWO...WHICH WILL CAUSE SOME FLASH FLOODING...ESPECIALLY 
ACROSS LOW LYING AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  WOOD COUNTY IN NORTHEAST TEXAS
UNTIL 730 AM CDT.

FLAT...LEON 3293 9529 3292 9560 3271 9554 3263 9518

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:15 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 27, 9:15 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CDT WED JUN 27 2001

SCATTERED THUNDERSTORMS MOVING MOSTLY SOUTH OF AREA. SOME WEAKER
SHOWERS SKIRTING NORTHERN EDGE OF ARKANSAS PORTIONS. WITH UPPER LOW
SITUATED OVER MISSOURI BOOTHEEL...ACTIVITY CLOSER TO LOW SUBJECT TO
NOCTURNAL ENDURANCE. LOW WILL LIKELY DRIFT SLIGHTLY SOUTHWARD
OVERNIGHT. THUS...WILL PUT 30 PERCENT POPS FOR PORTIONS OF SOUTH
AR...WITH LOWER POPS ELSEWHERE. HOWEVER...WILL LEAVE IN 20 PERCENT
FOR SOUTHERN TIER OF AREA TO ACCOUNT FOR CURRENT ACTIVITY...BUT WILL
WORD MAINLY BEFORE MIDNIGHT. OVERNIGHT LOWS LAST NIGHT ONLY FELL TO
AROUND 70...ALSO WHERE CURRENT DEWPOINTS ARE RANGING. RUC
INDICATING SATURATED SURFACE LAYER AND CURRENTS SPREADS NARROWING...
WILL ADD PATCHY FOG TO FORECAST...ESPECIALLY WHERE GROUND IS VERY
WET FROM DAYTIME STORMS.

VII

.SHV...NONE.

In the hours before

Local storm report, Jun 28, 12:50 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1250 AM CDT THU JUN 28 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1220 AM    7 N HAWKINS               TX   2.75 INCH HAIL
06/28/01   WOOD                           REPORTED BY LAW
                                          ENFORCEMENT

MWF

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 12:13 AM CDTSevere Thunderstorm WarningSHVWood62 min
Jun 28, 1:16 AM CDTSevere Thunderstorm WarningSHVWood59 min
Jun 28, 2:49 AM CDTSevere Thunderstorm WarningSHVFranklin, Titus56 min
Jun 28, 3:05 PM CDTSevere Thunderstorm WarningSHVSabine25 min

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.